MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0320-A
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a ruby coil into the target location; it was reported that the ruby coil was too long; therefore, the physician decided to remove it.While retracting the ruby coil back into its introducer sheath, the ruby coil got stuck at the tip of its introducer sheath.Subsequently, the physician was unable to retract the ruby coil back into its the introducer sheath.Therefore, the physician pulled the introducer sheath of the lantern shaft so that a small part of the ruby coil looked out the introducer sheath sleeve.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2020-00837.Section g.Box 3.Report source.Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly.Offset coil winds were present along the length of the embolization coil, and the distal end of the embolization coil was knotted and sticking out of the distal tip of the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed offset coil winds along the embolization coil and the distal tip of the embolization coil was in a knot.If the device is manipulated against resistance, damage such as this may occur.During functional testing, the ruby coil was advanced out of its introducer sheath with resistance due to the offset coil winds.Subsequently, while re-sheathing the ruby coil, resistance was experienced due to the offset coil winds and the ruby coil could not be re-sheathed.These offset coil winds likely contributed to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10201683
Report Number3005168196-2020-00837
Device Sequence Number14011761
Product Code HCG
UDI-Device Identifier00814548012834
UDI-Public00814548012834
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model NumberRBY2C0320-A
Device Catalogue NumberRBY2C0320
Device Lot NumberC11131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005